| Model Number |
702753 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
It was reported that during removal of axsosplt after bone fusion, one screw was overtightened and two screwdrivers were broke off.Removal was performed using a hospital-owned rescue kit.
Additional Manufacturer Narrative
Correction h8 the reported event could be confirmed, since the tip of the screwdriver is broken off.The device inspection revealed the following: the identification of the device is confirmed based on the lot number and the catalog number marked.The visual inspection has shown that the tip of the received screwdrivers is broken off due to clear torsional overload.Indeed, the torsion lines of the breakage were clearly visible.A microscope picture showed the torsion lines of the breakage even more clearly.Over torque can therefore be defined as the root cause for this case.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was finally attributed to a user related issue.The failure was caused by applying too much torsional and lateral force which did lead to a mechanical overload during the extraction of a screw.In this relation following statement of the implant extraction set operative technique can be mentioned: [the development of locking plate technology has led to ¿cold welding¿ of screws to the plates.In this case, cutting tools for metal have to be used for the removal of the screws.In order to help protect the soft tissue from excessive heat and metal debris accumulation, irrigation and suction should be used in combination with cutting tools.] [original statement] if more information is provided, the case will be reassessed.
Event or Problem Description